I recently went to dr. with symptoms of sweating, heart palpitations, shortness of breath, back and joint pain, nausea, dry eyes, headache, no appetite and weight loss of 5# in a week. After getting blood work back found out my replacement level was double what it should be. Dr. cut my dose in half to begin next day, but I was wondering if I could skip a dose completely for 1 day to get it down more quickly. I feel terrible.
Over replaced thyroid medication: I recently went... - Thyroid UK
Wlcome to our forum and sorry to hear that you are having problems.
Are you hypothyroid medicating on Levothyroxine.?
If so skipping meds for a day or two will help rid the body of excess hormone. Levo has a long half life (5-7 days) so it may take a few days before benefits are felt.
Although over medicating is truely horrible be careful not to go too low as under medication isn't much better either.
Do you have further blood tests with your GP booked for the near future.?..
Disclaimer: I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions.
I had that experience and went off for several days hence about 5 I think , and then started half the dosage..i had extreme headaches and dry eyes etc too........I was also on double the dosage.....those symptoms are red flags and dangerous.....so listen to your body
1/2 is way too much to cut! usually you go up or down, by 25mcgs. if you over shoot, you then go hypo,been there done that, a terrible roller coaster lasting nearly a year. Sometimes with hashi's, you go hyper on your own..been there too! took 2 years of my life.
Hi I wonder if you are taking just T4 as if you are then it could be a conversion problem where you are not converting to T3 and then your blood would go toxic on T4 hence the sweating and shaking. In my opinion and many doctors T4 should always be given with T3 in case there is a conversion problem, however, when T3 is given it suppresses the TSH so then the doctor thinks you are on too much. I'm afraid with NHS doctors it's a no win situation.
The blood tests are a guide and only a guide, what matters is your symptoms, pulse before rising in the morning, body temperature, cortisol levels, muscle response and ferritin levels. These all play a part in monitoring the thyroid status.
I would find another doctor, preferably outside the NHS who really understands the metabolism.
I'm sorry you are feeling so awful and with the decrease in your meds you will begin to feel much better.
You can miss one day altogether if you're taking levothyroxine without a bad effect. It has a long half-life anyway so I'm sure you will feel better.
"I am not a medical professional and this information is not intended to be a substitute for medical guidance from your own doctor. Please check with your personal physician before applying any of these suggestions"
Very odd... How have you arrived at the dose you are taking? Did you just make a guess and start taking it, or did you increase 25 or 50 at a time. with blood tests every few weeks?
Which medication are you currently taking and how much of it? How long have you been on meds?
I was told by doctor, having found my dosage prescribed by a previous doctor was too high, that it is dangerous to go down drastically with your dosage and this must be done gradually. And so I have gone from 200 to 150 for a month then 100.
It would help enormously if you posted your labs - with ranges - and told us exactly what you're taking. Do you have Hashi's? All these little détails need to be taken into consideration before changing doses. Just slashing a dose in half like that can be very dangerous. And why did he think you were over-medicated? Was it just because of the TSH? Did he even bother to test the FT3? Because you're only over-medicated if that is high, not when the TSH is suppressed.
Reading the original post it looks to me as if the symptoms came first, then Dexter1 had blood tests and this confirmed he/she was over medicated.
Please Dexter, identify how you got into this dilemma. Hormones are very powerful and though we are left to own devices sometimes, we can't be radical. It will take more than one day to make a difference if you have been on a double dose for very long.
I think feeling hyper can be almost worse than feeling hypo.
I wish I knew why my level was fine in May and is now 2x what it should be. What could cause that? No variations in medicine schedule or amount.
Being in a warmer climate can certainly effect blood levels. We tend to need less thyroxine in hot weather?
Have you changed your diet?
Have you stopped taking any other medication which could have been suppressing your thyroid?
I don't have anything other than hypothyroid. Been taking meds for years. I moved to Abu Dhabi two years ago and started having similar symptoms that my dr. Identified as being highly over replaced. It had been normal in the us when I left. She then gradually brought it down to normal and 3 years later I'm back in the USA and its high again after being here 6 months. Strange. I don't have my lab results but can get them and will mention the dose reduction as well. Thank you
Ps. I was on 125 mcg of Euthyrox-levothyroxin sodium-from Abu Dhabi. Dr switched me to 112mcg of levothyroxin sodium.
I made a mistake saying he halved my previous dose, thinking I was on 225 instead of 125mcg. He actually brought it down from 125 to 112. That sounds better. He usually retested in 6 weeks.
My diet certainly changed with the move to the Middle East! And then again when I came back. Didn't know warm climate could be a factor. Not sure about any meds other than while there I took same medication but by different names and probably manufacturers.
I have been on the new dose of 112mcg for 5 days now and am feeling GREAT! My only concern is my Dr. said to recheck in 6 months unless I got symptoms back. Shouldn't he check every 6 weeks to see where my level actually is on this new dose?
Not what you're looking for?
You may also like...
work, then suddenly one day I couldn't get out of bed. I had difficulty breathing, palpatations,...
with awful anxiety, sweating, which is worse at night. I stopped the ndt for 2 days and then...
overheating, sweating, palpitations and insomnia. I am now getting all the above plus headaches,...
ago after feeling very unwell - out of breathe, weight loss and anxiety (to name but a few!) routine
from getting worst i`ne been taking 60mg of amour which has been helping my tsh to be at a level...